Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)
I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
The person you need to love most is yourself. Look in the mirror every morning and say “I love you.” No your not perfect. Even if you had a phd you wouldn’t be perfect, you’ll never be (Don’t expect the impossible) nor will any other human being, (not even me, shocking huh, I’m amazed too, lol !!!) Laughter has been proven to be very beneficial for depression. So laugh away.
Even if I had a PhD I still couldn’t do my dream job of being a pilot because of my seizures.
You have helped plenty of Connect members and that is quite an accomplishment in itself. You should be very proud of helping others. That’s a very major part of life, if not the whole point of life itself. congratulations kid!!! If you never do anything more than what you have done here on connect your a success and don’t you ever think otherwise.
I used to take the extended timed released but when I had weight loss surgery, I had to change over.
I am actually doing this weaning off by myself as my psychiatrist left the practice and I have not taken the initiative to find a new one.
At this point I have plenty of meds to hold me over.
Are getting along okay or are you having symptoms?
Health and happiness to you,
So far, so good. I am not having any symptoms (so far).
I am doing do, so slow that I am hoping things will be good.
@grandmar R I think your doing great at weaning off congrats Ronnie
I need to as a question. I have been on Effexor 37.5 for about 4 months. I also take elavil 50 mg at night and klonopin 0.5 at night. I don't feel the effexor is working or is anything because I remain depressed. I know this is a very difficult time for me as this is the first Christmas without my husband and nearing the 1st year of his death which is Jan. 7, 2018. However, for the past week or so I have really been feeling ill. I cannot sleep through the night, body hurts along with head pain when I do lay in bed. My body hurts all over, weak, unsteady gait. I also have fibermyalgia and osteoarthritis and take percocet right now 3 time a day and CBD oil. I am not sure if I am having a reaction to the effexor. Would I have this severe reaction after all this time? I will call the doctor tomorrow I think as I cannot handle much more pain. I don't feel these feelings are all depression, but I just don't know anything right now.
Hi ya Ronnie,
Atta girl, keep up the good work. As you know slow wins this race.
Hello, I want to introduce myself and thank everyone for being here. I began tapering venlafaxine in September,from a dosage of 225 which is 3 capsules. I have been on the XR formula for many years, probably 20, and prior to that I took Prozac for about 15 years. I asked to switch to the venlafaxine when I began experiencing anxiety in addition to depression, after hearing it was an appropriate treatment for both. Like most people here, I have a long story, but I will keep my first posting short. I am happy to have found this forum. The information I was reading on a facebook group was, in my opinion, a bit extreme. Perhaps when I reach the later stages of my taper I will change my mind, but at this point I cannot see myself counting beads for years to the point of staying on ONE bead for months without being able to "jump". I am tapering faster than is probably recommended, but I am determined to be successful. I went from 225 to 150, stayed there for 6 weeks and then went to 75. Yes, I experience withdrawal symptoms, but not every day. I went through a cold turkey neurontin withdrawal complete with PAWS for 12 months, about two years ago. So far this has been easier although not a walk in the park. I hope to be able to participate in this forum on a regular basis.